Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 153, NWS Midland/Odessa, TX

September 2, 2013Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 2, 2013, 5:08 PM CDT for Winkler County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2013, 5:08 PM CDT (22:08 UTC)
Expired
Sep 2, 2013, 5:45 PM CDT
In force
37 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:51 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 2, 1:51 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 PM CDT Mon Sep 2 2013

.DISCUSSION...

The upper ridge is still staunchly anchored over New Mexico today
with a shortwave trough or two circulating southward over the region
on the eastern periphery.  A weak frontal boundary has pushed to the
higher terrain of west Texas, but cooling is minimal behind it, and
up to this point, due mostly to cloud cover.  Scattered showers and
a few thunderstorms will continue to develop along the boundary with
additional development over the heated higher terrain through max
heating.  More isolated showers and storms could occur on residual
boundaries over the Permian Basin into this evening.  Instability
appears high enough for gusty winds with a few storms, if not due to
good heating and a dry subcloud layer.  Organized storms are not
expected due to weak shear and mid level lapse rates near moist
adiabatic.

The upper ridge will migrate slightly further north Tuesday, but
will remain centered over Colorado or western Kansas through week's
end.  Deep easterly flow will result over the region with an
assortment of shortwave troughs periodically traversing the area.
We will not have much of a chance of rain with this setup, unless
one of the mentioned waves turns out stronger than currently
depicted in model data.  Temperatures will stay several degrees
above normal, but should be tempered a bit by late week as H85 temps
modify a little and heights decrease.  The upper ridge will weaken
more next weekend and early next week as a fairly strong UA trough
pushes eastward through the Pacific Northwest and Northern U.S.
Plains.   As these trends continue next week, rain chances will
likely pick up while temperatures will tend toward more seasonal
levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 67  94  65  93  /  10   0   0   0
BIG SPRING TX              72  97  70  97  /  10   0   0   0
CARLSBAD NM                67  96  65  96  /  10  10   0   0
DRYDEN TX                  77  99  76  98  /  20  10   0  10
FORT STOCKTON TX           70  93  70  94  /  20  10   0   0
GUADALUPE PASS TX          66  84  67  85  /  20  10   0   0
HOBBS NM                   64  93  64  91  /  10   0   0   0
MARFA TX                   60  83  57  88  /  30  20   0   0
MIDLAND INTL AIRPORT TX    72  96  70  96  /  10   0   0   0
ODESSA TX                  72  94  70  96  /  10   0   0   0
WINK TX                    71  97  71  97  /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27/67
Hazardous weather outlook, Sep 2, 1:28 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CDT MON SEP 2 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CDT MON SEP 2 2013 /1228 PM MDT MON SEP 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE BEST CHANCE FOR
STORMS THIS AFTERNOON WILL BE IN VICINITY OF THE PECOS RIVER.
STRONGER STORMS THAT FORM OVER THE HIGHER TERRAIN MAY PRODUCE
GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 2, 4:03 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM MDT MON SEP 2 2013

NMZ028-034-022130-
SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
303 PM MDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 330 PM MDT...

STRONG THUNDERSTORMS WERE LOCATED NEAR STATE HIGHWAY 128 AND COUNTY
ROAD 1...15 MILES SOUTH OF THE TOWN OF HALFWAY IN EXTREME SOUTHEASTERN
EDDY AND SOUTHWESTERN LEA COUNTIES AT 301 PM MDT...MOVING SOUTHWEST
AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3201 10388 3207 10403 3224 10398 3233 10371
      3203 10357
TIME...MOT...LOC 2101Z 060DEG 7KT 3223 10374

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:03 PM CDTSpecial Weather StatementMAFLoving27 min
Sep 2, 3:37 PM CDTAreal Flood AdvisoryMAFEddy, Lea3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.